# SDR CA110708006

- Difficulty date: July 7, 2011
- Submitted: September 9, 2011
- Operation: Air carrier
- Make and model: Dhav DHC8311
- Aircraft time: 43,740 hours
- Engine: Pwa PW123
- Propeller: Hamstd 14SF*
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windscreen
- Part number: NP15790112
- Condition: Failed
- Location: Cockpit
- Part time: 19,469 hours
- Stage of operation: DE
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING DESCENT TO DESTINATION, THE CREW OBSERVED ARCING ON THE F/O SIDE WINDSCREEN & THEN IT SHATTERED.  THE WINDSCREEN WAS REPLACED, TESTED AND THE ACFT RETURNED INTO SERVICE.  VISUAL INSP OF THE WINDSCREEN INDICATES THAT SECTIONS OF THE MOISTURE SEAL ARE ERODED WHICH CAUSED MOISTURE INGRESS AND DEGRADATION OF THE INTERLAYER THAT EVENTUALLY CAUSED AN ELECTRICAL ARCING AND FRACTURE OF THE OUTER LAYER.
